Side Effects Of Intratympanic Steroids

Content:
  • Systemic effects of intratympanic dexamethasone therapy
  • Systemic effects of intratympanic dexamethasone therapy
  • Page not available
  • INTRATYMPANIC STEROID INJECTION
  • Intratympanic Steroid Injection Increasing Pulsatile Tinnitus | Tinnitus Talk Support Forum
  • Ed's Meniere's Disease: Gentamycin Intratympanic Injections

    Systemic effects of intratympanic dexamethasone therapy

    side effects of intratympanic steroids Please login or register. Apr 20 Cant find any literature on single dose steroids, or really on intratympanic steroids at all. Any idea what the prognosis is supposed to be? How long before any effect is noted etc. Intratympanlc else had the same?

    Systemic effects of intratympanic dexamethasone therapy

    side effects of intratympanic steroids

    Discussion in ' Support ' started by Sat , Sep 21, Search titles only Posted by Member: Separate names with a comma. Search this thread only Search this forum only Search child forums as well Display results as threads. I had a tympanic steroid injection in my right ear 4 days ago and since then my pulsatile tinnitus has increased tenfold i think it has amplified.

    I am not quite sure how this works, so I will ask you guys some questions I request you to help me understand things better: What exactly does the steroid do once injected in the ear? How long does its effect last? Does the steroid amplify internal sounds within or close to the ear. My understanding so far is: It stimulates the hair cells so that they work in overdrive. This may improve hearing which is why they inject it. I suppose that's a small dose and its effects shouldn't last long maybe a few days.

    In my case the PT has significantly amplified. I clearly understand when my pulse fluctuates. The sound is loud enough to make me feel pain and fullness in the affected ear.

    Also, of note , is that i can reduce the loudness of my PT by placing my finger on the base of the affected ear. By moving my finger in that base region upwards, downwards, sidewards , I can reduce the volume of the PT. Can anybody shed some light on this? Sat , Sep 21, Hi, Sat, I don't know much about steroid injections in the ear myself, but I did look up the following information about these injections.

    I don't know if you received your injection for hearing loss or Meniere's, but it's still interesting: These symptoms may subside in time, and if they don't, it would be best to get back in touch with your doctor.

    Increased blood flow around the site could be responsible, or simply the increased stimulation of the hair cells in the ear. I understand that if you are able to press on your neck and have your pulsatile tinnitus get quieter, it is venous in nature.

    Since you are able to press on the area around your ear and reduce the PT, it may have something to do with fluid or inflammation around the ear. I'd be interested to hear how you are doing at 10 days after the injection. If there is still a problem, I'd go back to the doctor for guidance. I'm wondering how long it takes for the hole perforation from the injection to totally heal?

    Karen , Sep 21, Unfortunately its been 11 days and my tinnitus hasn't reduced. Its still the same loud pulsatile sound.

    It gets better a couple of days but then goes back to loud. The volume fluctuates quite a lot and when I get up in the morning I have no idea what kind of day it's gonna give me. I have lived with it for 10 years but the current volume level is unbearable. I am unable to concentrate on anything and I fear my boss who has been very patient and understanding so far, is gonna give up one me. I cannot work or lead a normal life at this volume level.

    I can certainly live with tinnitus and have lived with it for 10 years but at the current volume I just cannot. I am truly hoping that the volume subsides in time. But after a while, if it doesn't I guess I will have to bring this extremely wonderful life to a sad miserable end. Sat , Sep 27, Hi, Sat, I'm sorry to hear that it's still so loud, and it must be pretty unbearable right now. I know how the pulsating and ringing can be mine isn't so good this evening, either , and to me, the pulsating is more bothersome than the ringing.

    Have you been back to your doctor, or will you consider calling your doctor's office about the effects of the injection, and how long they are supposed to last? I know that a lot of things can stir up PT, and I can see how this could definitely do that. I'll bet your doctor never asked you about that, or considered that your PT might be exacerbated by the injection. I hope you won't give up, and will give it some time to see if it finally settles back down to its baseline level. How long have you had PT, and have you had any tests to try to determine a cause?

    It's a good idea to have a neurotologist or neurologist check you out, to be sure you don't have anything like a fistula or tumor. Please come back here at any time to vent. I understand what you must be going through right now!!! Karen , Sep 27, Hi Karen, Thanks for the kind words. I don't know the source of my PT.

    It used to be very mild. Infact if I concentrated I could clearly hear my heart beat and feel the pulse in my ear physically if I inserted my finger in the ear. Now the PT is more tone-sounding. Also, I don't know the when the PT started, but I noticed it about 6 months ago I had conditioned myself to ignore tinnitus in general.

    As far as the possibility of tumor is concerned, I had an MRI scan done very recently and it came back normal. I still wonder what could be the source of my PT as I did not have it when I first noticed tinnitus about 10 years ago when it was a clear frequency tone. Its been 25 days now since I got the injection and the sound has just marginally decreased. Its still in the intolerable zone though.

    Its the loudest thing I hear in a quiet room, on a busy road, in noisy restaurant, in a train station with all the trains passing by, in an airport lobby. Heck, I sat in a long distance flight and the sound of the aircraft was dwarfed by the sound of my tinnitus. I could hear my T clearly whereas the aircraft sound felt as though it was playing in the background. I don't know if an aircraft sound can't mask your T then what else could? I do hear people talking in the affected ear but it sounds like murmur to me.

    Its actually that pub kinda thing. In a pub, the music is so loud that you can barely hear the other person speak. You have to speak very close to the ears in case you want the person to hear you. Its just that kind of thing with normal conversations for me. The normal voices get dwarfed by the tinnitus and are clear only when spoken close to my affected ear.

    I am only managing to sleep for hours. After that, the tinnitus sound awakens me much the same way an alarm clock awakens you. It's so loud that its absolutely impossible for me to mask it or ignore it. I also have "normal" tinnitus which has increased in terms of tone as well as volume since the injection and is exactly the same level as the PT. The doctor refused to agree that his injection could increase my tinnitus.

    He said he couldn't believe it. He even insinuated that I was lying with respect to my increase in tinnitus. Anyways, he washed his hands clean of me. He asked me to have an MRI scan which came back normal. So he wished me best of luck for my future and said there was no need of another follow up. What I do not know is if this increased tinnitus is temporary or permanent.

    Will it subside in some time or will I have it this way for the rest of my life. If it won't subside, then I will have no choice but to end this life. Sat , Oct 9, Hi, Sat , I am very concerned about you, and really hope you'll give it a little time, to see if this is a temporary condition.

    In the meantime, what about getting a second opinion from another doctor? I don't know where you're located, but if your insurance will allow it, what about going to another type of doctor to see if they can look at you and give you some sort of prognosis.

    ENT's are not always very patient with those of us suffering with unusual conditions, and I am so sorry he brushed you off!!! How about a neurotologist or other type of specialist? It sounds to me like the injection sent your PT into overdrive, and I know from my own experience with PT that a lot of things have made mine get worse -- but it then settled back down to baseline level. Is there anyone else on this board who has knowledge of the effect of these steroid injections? I've had a lot of procedures sometimes crazy ones done to my ear in the hope of curing it, and most of the time, my pulsating got temporarily a lot worse.

    Even a hearing aid made my PT go through the roof for awhile! Please let me know what you decide to do. Are you located in an area where you have access to other doctors or specialists? Karen , Oct 9, It doesn't say anything about how it might affect pulsatile tinnitus, but I would imagine the injection of a steroid would increase blood flow to the area.

    Page not available

    side effects of intratympanic steroids

    INTRATYMPANIC STEROID INJECTION

    side effects of intratympanic steroids

    Intratympanic Steroid Injection Increasing Pulsatile Tinnitus | Tinnitus Talk Support Forum

    side effects of intratympanic steroids